Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 107, NWS Austin/San Antonio, TX

June 27, 2016Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jun 27, 2016, 2:45 PM CDT for Val Verde County, Texas. It took effect at Jun 27, 2016, 6:36 PM CDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Jun 27, 2016, 2:45 PM CDT (19:45 UTC)
In effect from
Jun 27, 2016, 6:36 PM CDT
Expired
Jun 28, 2016, 8:52 AM CDT
In force
14 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 155 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pecos River at Pandale Crossing (PDAT2).

Action stage
5 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

663 
WGUS44 KEWX 271945
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 PM CDT MON JUN 27 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Pecos River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC465-281345-
/O.NEW.KEWX.FL.W.0107.160627T2336Z-160628T1352Z/
/PDAT2.1.ER.160627T2336Z.160628T0000Z.160628T0152Z.NO/
245 PM CDT MON JUN 27 2016

The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Pecos River At Pandale Crossing.
* from this evening to Tuesday morning...or until the warning is cancelled.
* At  2:15 PM Monday the stage was 1.3 feet (0.4 meters).
* Flood stage is 7.0 feet (2.1 meters).
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to rise to near
  7.5 feet (2.3 meters) by this evening. The river will fall below flood stage by 
  this evening. The river level may be lower than forecast due to previously dry
  conditions. 
* Impact...At 7.0 feet...(2.1 meters), Minor lowland flooding is a significant 
  threat to swimmers, tubers and campers on the low banks of the Pecos River 
  above Pandale to above Langtry..


&&


Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Tue   Wed   Thu   Fri   Sat
 Pandale Crossing    5    7    1.3   Mon  2 PM        4.8   2.7   2.7   2.7


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   Day Time   Tue   Wed   Thu   Fri   Sat
 Pandale Crossing    2    2    0.4   Mon  2 PM        1.5   0.8   0.8   0.8


&&

LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
      2981 10150 3007 10157       

$$
1 follow-up statement
974 
WGUS84 KEWX 280102
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 PM CDT MON JUN 27 2016

...The flood warning is cancelled for the following rivers in Texas...

  Pecos River At Pandale Crossing Affecting Val Verde County
  Devils River At Cauthorn Ranch Near Juno Affecting Val Verde County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC465-280132-
/O.CAN.KEWX.FL.W.0107.000000T0000Z-160628T1352Z/
/PDAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
802 PM CDT MON JUN 27 2016

The flood warning is cancelled for the Pecos River At Pandale Crossing.
* At  7:15 PM Monday the stage was 1.4 feet (0.4 meters).
* Flood stage is 7.0 feet (2.1 meters).
* Forecast...The river level is no longer expected to rise above action
  stage as previously forecast. The river level will rise slightly and is expected
  to crest below flood stage at 2.9 feet (0.9 meters) Thursday morning.
  This is the last forecast for this event.


&&


Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Tue   Wed   Thu   Fri   Sat
 Pandale Crossing    5    7    1.4   Mon 07 PM   1.8   2.4   2.9   2.7   2.5


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   Day Time   Tue   Wed   Thu   Fri   Sat
 Pandale Crossing    2    2    0.4   Mon 07 PM   0.5   0.7   0.9   0.8   0.8


&&

LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
      2981 10150 3007 10157       

$$

TXC465-280132-
/O.CAN.KEWX.FL.W.0106.000000T0000Z-160629T0916Z/
/JNXT2.1.ER.160627T1313Z.160627T1930Z.160627T2315Z.UU/
802 PM CDT MON JUN 27 2016

The flood warning is cancelled for the Devils River At Cauthorn Ranch Near Juno.
* At  7:00 PM Monday the stage was 7.8 feet (2.4 meters).
* Flood stage is 8.0 feet (2.4 meters).
* Fell below flood stage at  6:15 PM Monday.
* Forecast...The river level is now below flood stage and will continue to fall
  to 6.3 feet (1.9 meters) by Wednesday morning.
* Impact...At 8.0 feet...(2.4 meters), Minor lowland flooding closes low 
  crossings on Highway 163..

&&


Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Tue   Wed   Thu   Fri   Sat
 Cauthorn Ranch N    3    8    7.8   Mon 07 PM   7.0   6.3   6.0   5.7   5.5


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   Day Time   Tue   Wed   Thu   Fri   Sat
 Cauthorn Ranch N    1    2    2.4   Mon 07 PM   2.1   1.9   1.8   1.7   1.7


&&

LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
      2996 10118 3003 10122       

$$

sbs

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 27, 12:36 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 27, 12:36 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1236 PM CDT MON JUN 27 2016

.AVIATION...
/18Z TAFS/
VFR conditions are expected across area terminals for much of the forecast
period. Shower and thunderstorm activity will be confined to the
far northwest and southeast parts of the area with no impact to
area airports. A weak cold front is forecast to push across the
area on Tuesday. This will bring chances of showers and storms
mainly across the I-35 airports around noon through the evening.
Some of the storms could produce localized heavy downpours and
reduce vsbys to MVFR. Wind will shift to the northeast in the
afternoon and east for the evening.

&&

.PREV DISCUSSION... /ISSUED 1020 AM CDT MON JUN 27 2016/

UPDATE...
The forecast has been updated to increase rain chances across
western and northern portions of Val Verde county. Convection
continues across portions of the Rio Grande plains and southern
Edwards Plateau this morning. An upper low over west Texas and
deep moisture (PWAT ~ 2" at DRT) are responsible for the
continued rainfall. The upper low is forecast to move westward
through the day. However, radar trends suggest rain will continue
this morning, especially over western Val Verde county.

PREV DISCUSSION... /ISSUED 617 AM CDT MON JUN 27 2016/

AVIATION DISCUSSION...FOR 12Z TAF PERIOD...
TSRA complex has remained north of the KDRT terminal and does not
appear to be a threat to impact it this morning. Could see some
isolated shower development this morning and afternoon but not
high confidence in impacts to the terminal.

KSAT/KSSF will begin the period IFR before recovering back to VFR
by mid morning. Then VFR will prevail the remainder of the period.

KAUS should develop some MVFR BR briefly this morning and tomorrow
morning but otherwise should stay VFR throughout as well.

PREV DISCUSSION... /ISSUED 353 AM CDT MON JUN 27 2016/

SHORT TERM (Today through Tuesday)...
TUTT low centered over the lower Pecos Valley has generated heavy
rainfall over northern Val Verde County over the last few hours
with radar estimates showing up to 6.4 inches. The low is forecast
to slowly weaken today as it drifts to the southwest and then
dissipate over the Big Bend later tonight into early Tuesday.
Showers and thunderstorms will continue over Val Verde and parts
of nearby counties this morning. Subtropical Ridge centers over
the Four Corners and the Arklatex regions bridge together today
with subsidence taking hold over most of South Central Texas. The
activity out west will decrease in coverage later this morning
into the afternoon. Elsewhere, only isolated showers and
thunderstorms are expected, mainly along the seabreeze near the
Coastal Plains this afternoon. The Arklatex center weakens tonight
allowing a northerly flow aloft to bring a weak front into Central
Texas on Tuesday. Subsidence weakens and upward forcing by the
front is expected to generate isolated to scattered showers and
thunderstorms.

LONG TERM (Tuesday Night through Sunday)...
The front stalls and slowly dissipates across South Central Texas
Tuesday Night into Wednesday. Also, some outflow boundaries may
linger across our area. These features will allow for isolated
showers and thunderstorms, except scattered near the Coastal
Plains where the seabreeze may bring more coverage. On Thursday,
the Subtropical Ridge becomes centered over Central Texas and
meanders around Central and Eastern Texas through next weekend.
Subsidence takes hold and persists through Sunday. Forecast is
rain free Thursday through Sunday. However, cannot rule out a
shower or two near the Coastal Plains along the seabreeze in the
afternoon. Temperatures will slowly warm to slightly above normal
going into the Independence Day weekend with heat indices possibly
becoming elevated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  95  74  95  74 /  -   40  20  20  10
Austin Bergstrom Intl Airport  73  95  73  94  73 /  -   40  20  20  10
New Braunfels Muni Airport     73  95  73  94  73 /  -   30  20  20  10
Burnet Muni Airport            73  94  73  93  73 /  -   40  20  20  10
Del Rio Intl Airport           76  97  75  97  77 /  -   10  10  20  10
Georgetown Muni Airport        74  93  73  94  74 /  10  40  20  20  10
Hondo Muni Airport             72  95  73  94  74 /  -   20  20  20  10
San Marcos Muni Airport        73  94  73  93  73 /  -   40  20  20  10
La Grange - Fayette Regional   75  93  74  93  74 /  -   50  30  20  10
San Antonio Intl Airport       75  94  75  94  75 /  -   20  20  20  10
Stinson Muni Airport           75  96  76  96  76 /  -   20  20  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...17
Synoptic/Grids...24
Public Service/Data Collection...33
Hazardous weather outlook, Jun 27, 4:54 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 AM CDT MON JUN 27 2016

TXZ171>173-183>194-202>209-217>225-228-281000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
454 AM CDT MON JUN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:22 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jun 27, 2:33 AM CDTFlash Flood WarningEWXVal Verde3 hr
Jun 27, 5:25 AM CDTAreal Flood AdvisoryEWXEdwards, Val Verde2 hr
Jun 27, 7:55 AM CDTAreal Flood AdvisoryEWXEdwards, Val Verde110 min
Jun 27, 9:18 AM CDTRiver Flood WarningEWXVal Verde31 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.